Strange pain around thigh area

I am seeing my Onc tomorrow anyway but just thought I would ask, has anyone had a pain in the top of their leg, on the outer side?

I ask this because I really am not sure if this is thigh or hip area and of course alarm bells are ringing as I have had this pain for more than 2 weeks, and get it every night. I have to take para/codeine which I’ve found is the only thing that helps it. By morning I get up and can’t feel it.

If it were boney mets I would feel it during the day too wouldnt’ I?

On the same side my knee is a problem too, bending down and getting up after sitting for a while it feels like my leg is giving way.

I do have LOTS of other pains (shoulders, arms and sometimes back) but its only this leg one that is worrying me.

Sorry to sound stupid and wingey, but I am so fed up of being in pain.

Hi Peacock,

I had a v similar thread - Hip pain = bone mets? - quite recently as I have a pain in my hip, mostly at night, which keeps me awake. I had an xray first, which showed up a ‘lucent area’ at the top of my leg bone, so I then had a very worrying few days before the bone scan, which happily in my case was all clear.

I’ve now been referred to a bone specialist (can’t remember what they’re called - chemo brain strikes again!) to see what all this is.

I have other aches and pains too. I think you and I had chemo roughly the same time - June-Oct last year, so it may just be that the side effects of (especially taxotere in my case) are taking ages to go.

Good luck tomorrow - let us know how you get on

Kinden
xx

Hi Peacock, good luck tomorrow and let us know what he says.
I get aches and pains, but try to put the lingering ones out of my mind i suppose.
Often get hip pain which gets worse when in bed but after a week seems to go. I think it can be something simple (for me) like wearing different shoes or not having the car seat pulled forward enough and always kills me after belly dancing.
I was dounbled over a couple of months ago, and i sneezed - ouch i screamed out at this shooting pain at the top of my ribs - i have had it since but only when i hunch over.

Hopefully yours will be something very simple, let us know
bisous

Hi Kinden and Pineapple

Well my Onc completely dismissed all my wingeing about aching and pains, plus problems with movements as being “in my hed and I must relax”.

He said it doesn’t display as mets (yes he’s probably right) and its probably to do with the taxotere, although as I finished this last Oct he thought it should be getting better by now.

He said its not to do with Herceptin, so he doesn’t know why I have all these pains. However he’s done a blood test (tumour markers).

When I went into have Herceptin, the nurse came to do the bloods and she noted from my file that I’d mentioned this and said, “its Herceptin” and is quite normal!!!

I know i’ve read on this and other sites that Herceptin is notorious for pains, so why doesn’t my Onc who is a Prof, (top bod here in France I think) know this??

I do find that after walking around for just about half an hour I am knackered, my whole body aches so maybe I am just taking a little bit longer to heel!

Belly dancing pineapple, my belly dances by itself these days - LOL

Take care both of you

P xx

Peacock - sorry to hear that you’ve had such a worry and been in so much pain… I hope the nurse has managed to put your mind at rest…

I also have this same pain, mainly at night which causes nights of broken sleep. It came on after my operation for a lumpectomy, then had to go in for further surgery and it is still there - now for 7 weeks, taking strong painkillers but still very painful. Burning sensation, followed by tingling and really bad sharp pain in both thighs. Doctors nor hospital know what it is and just prescribe painkillers. Sapphire56

I had trouble with my hip joints from between 9 and 12 months after my chemo with taxotere. I, too, was scared stiff that this was caused by secondaries, even after I had a scan that came back all clear. Eventually, I went to my doctor and he said that what I was describing didn’t fit the pattern for secondaries - and weirdly, shortly after I saw him, everything cleared up and I’ve had no trouble since. Personally, I think it was a legacy from taxotere. Your body takes a very long time to recover from its effects, in my experience - I’ve still got one fingernail that’s not 100% normal, and that’s 18 months after I finished treatment.

Thanks Sapphire and YConnell, your responses are a little reassuring for me, and I see from reading many threads that so many of us experience pain and aching in much of our bodies,

In my case it could be down to tax or the Herceptin I am still having.

I try to worry about it all less if I can, somedays the hip and thigh pain isn’t so bad, so that’s a good sign of not being mets I think?

Everyday though the pain in my shoulders and arms is very bad, getting dressed and undressed is so difficult as I just can’t get my arms to bend in the right positions. I might expect this from the MX side, but I have the same problem with the other side.

I think I will just have to become a naturist!

I had that type of pain after taxotere. It took a few years to go away but was quite alarming, especially since the achiness hit after I had stopped taxotere, so I expected the worst.